# SDR NWAA070539762

- Difficulty date: February 7, 2007
- Submitted: February 9, 2007
- Operation: Air carrier
- Aircraft: N762NW
- Make and model: Doug DC-9-41
- Aircraft serial: 47395
- Aircraft time: 81,937 hours, 72,429 cycles
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Controller
- Condition: Failed
- Location: Windshield Heat
- Stage of operation: TX
- How discovered: O
- Nature of condition: A
- Precautionary procedure: F

## Discrepancy

DURING GROUND TIME, THE CAPTAINS WINDSHIELD HEAT MALFUNCTIONED WINDSHIELD SHATTERED THE WINDSHIELD AND IGNITED THE TRIM/SEALANT AT THE BASE OF THE WINDSHIELD.  THE FIRST OFFICER PUT OUT THE FIRE WITH THE PORTABLE FIRE EXTINGUISHER (SEE LP NR 3979492).  NO PASSENGERS WERE ONBOARD AT THE TIME.  THE FLIGHT WAS CANCELLED.  MAINTENANCE HAS REPLACED ALL APPLICABLE COMPONENTS AND WINDSHIELD AND THE AIRCRAFT HAS RETURNED TO SERVICE.
